Texas, 2007

Funnel Cloud in Texas, June 30, 2007

June 30, 2007 · NWS LCH · 1 event in 1 county or zone

A funnel cloud was observed in southeast Texas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

A funnel cloud was observed in southeast Texas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 30, 2:00 AM CST, 7 hours 5 minutes earlier.

Area forecast discussion, Jun 30, 2:00 AM CST, 7 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
300 AM CDT SAT JUN 30 2007

.DISCUSSION...A FEW MORNING SHOWERS ACROSS THE NORTHWEST
GULF OF MEXICO MOVING NORTHWARD AND CURRENTLY TREND IS FOR
SHOWERS TO DISSIPATE BEFORE REACHING I-10 CORRIDOR. TEMPERATURES
SO FAR THIS MORNING WERE IN THE LOWER 70S NORTH TO MID TO UPPER
70S SOUTH.

THE BIG PICTURE SHOWS A TROUGH OF LOW PRESSURE ACROSS OKLAHOMA
AND TEXAS EXTENDING SOUTH TO THE BIG BEND REGION. UPPER LEVEL HIGH
PRESSURE ACROSS THE SOUTHEAST UNITED STATES PLACES THE LAKE
CHARLES AND SURROUNDING REGION SANDWICHED IN BETWEEN THESE UPPER
LEVEL SYSTEMS. THE LCH SOUNDING APPEARED TO BE CONTAMINATED LAST
NIGHT AS THE BALLOON ASCENDED INTO A TOWERING RAIN CLOUD. CIRA
DID SHOW BLENDED TOTAL PRECIPITABLE WATER IN THE LAKE CHARLES
REGION ABOUT 125 PERCENT TO 140 PERCENT ABOVE NORMAL. MORE
CONCERNING IS THE FACT THAT A LONG FETCH OF SOUTH EASTERLIES WINDS
SHOWS A SURGE OF HIGHER PRECIPITABLE WATER COMING IN LATER TODAY
AND SUNDAY. THIS MOISTURE WILL MOST DEFINITELY BE TAPPED DURING
THE DAYTIME WHEN THE TRIGGER TEMPERATURE IS REACHED. THE SEA
BREEZE WILL DEFINITELY BE ACTIVE TODAY AND SUNDAY AS WELL AS LAND
AND SEA TEMPS REMAIN IN A DESCENT 7 TO 8 DEGREE SPREAD AND WINDS REMAIN
IN THE 5 TO 8 MPH RANGE.

WILL GO ABOVE MOS GUIDANCE ON POPS TODAY AND SUNDAY WITH LINGERING RAIN
INTO THE EVENINGS AS WELL. EXPECT VERY LITTLE CHANGE IN THE RAINY PATTERN
THROUGH WEDNESDAY AS GOOD MOISTURE AND SEA BREEZE ACTIVITY SPELLS TOUGH
GOING FOR OUTSIDE ACTIVITY IN THE LATE MORNING THROUGH EARLY
EVENING HOURS.

WEAK UPPER LEVEL NORTHWEST FLOW WILL DEVELOP THURSDAY AND FRIDAY
AS A EASTERN UNITED STATES TROUGH DEEPENS AND THE NORTH TEXAS
UPPER LOW SHIFTS SOUTH TO THE BIG BEND REGION. POPS WILL BE
SLIGHTLY LESS AS DRIER AIR FILTERS IN THE MID LEVELS.

&&

.AVIATION...PATCHY LIGHT FOG THIS MORNING WILL BURN OFF SHORTLY
AFTER SUNRISE. VFR CONDITIONS EXCEPT DURING THUNDERSTORMS WHERE
MVFR CONDITIONS CAN BE EXPECTED. EXPECT SIMILAR CONDITIONS AGAIN ON
SUNDAY.

&&

.MARINE...SHOWERS AND THUNDERSTORMS EXPECTED TO REMAIN IN THE FORECAST
DAILY AS RICH MOISTURE IS TAPPED. WINDS AND SEAS WILL BE QUITE
TAME THROUGH THE NEXT 7 DAYS WITH SOME BRIEF HIGH WINDS/SEAS IN
THUNDERSTORM ACTIVITY.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  90  74  90  74 /  50  40  70  30
KBPT  90  74  90  74 /  50  40  70  30
KAEX  93  72  93  72 /  50  40  70  40
KLFT  90  74  91  74 /  50  40  70  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&

06
Hazardous weather outlook, Jun 30, 2:57 AM CST, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
357 AM CDT SAT JUN 30 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-010900-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
357 AM CDT SAT JUN 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL BE ON THE INCREASE AS MOSITURE CONTINUES
TO INCREASE ACROSS THE REGION. DAYTIME HEATING AND AN ACTIVE SEA
BREEZE WILL TRIGGER MOST OF THE EXPECTED RAINFALL. NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

RAIN CHANCES LOOK BETTER SUNDAY AS THE AREA BECOMES MOISTURE RICH
AS A PLUME OF MOISTURE ENTERS FROM THE GULF OF MEXICO. LOCALLY
HEAVY RAINFALL WILL BE MORE OF A PROBLEM ON SUNDAY IN LOW LYING
AREAS. RAIN CHANCES WILL REMAIN GOOD THROUGH WEDNESDAY AS LITTLE
CHANGE IN THE RAINY PATTERN IS EXPECTED. THURSDAY AND FRIDAY MAY
BE A LITTLE MORE ON THE DRY SIDE AS DRIER AIR FILTERS INTO THE MID
LEVELS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

06

In the hours before

Special weather statement, Jun 30, 9:05 AM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1005 AM CDT SAT JUN 30 2007

LAZ041>045-051>055-TXZ215-216-301715-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-JEFFERSON-
ORANGE-
INCLUDING THE CITIES OF...LAKE CHARLES...JENNINGS...CROWLEY...
LAFAYETTE...ST. MARTINVILLE...CAMERON...ABBEVILLE...NEW IBERIA...
MORGAN CITY...BEAUMONT/PORT ARTHUR...ORANGE
1005 AM CDT SAT JUN 30 2007

...TROPICAL FUNNEL CLOUDS POSSIBLE LATE THIS MORNING AND THIS AFTERNOON...

AT 1000 A CDT...THE NATIONAL WEATHER SERVICE RECEIVED A REPORT
FROM THE PUBLIC OF A FUNNEL CLOUD NEAR BRIDGE CITY IN SOUTHEAST TEXAS.

A VERY MOIST AND UNSTABLE TROPICAL AIRMASS IS IN PLACE ACROSS THE
AREA. MEANWHILE...THE VERTICAL WIND PROFILE OVER THE AREA IS LIGHT
AND VARIABLE. THESE CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT
OF TROPICAL FUNNEL CLOUDS...ESPECIALLY WHERE RAIN COOLED
BOUNDARIES...KNOWN AS OUTFLOW BOUNDARIES...AND THE SEA BREEZE
COLLIDE.

THESE TROPICAL FUNNEL CLOUDS ARE USUALLY SHORT-LIVED AND DO NOT
REACH THE GROUND. IF THE FUNNEL CLOUD BECOMES MORE SEVERE AND
REACHES THE GROUND...MINOR DAMAGE MAY OCCUR...AND A TORNADO WARNING
WILL LIKELY BE ISSUED.

STAY TUNED FOR LATER STATEMENTS AND UPDATES ON THIS WEATHER
SITUATION.

The radar

The Lake Charles radar (KLCH), 71 km away, was scanning. The volume nearest the first event began at 15:07 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Jefferson

When
June 30, 9:05 AM CST
Where
Jefferson County, Groves
Reported by
Public
Coordinates
29.950, -93.920

A funnel cloud was seen near Groves, over the marshes, but causing no damage.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 41069.